Articles | Volume 17, issue 4
Biogeosciences, 17, 1013–1032, 2020
https://doi.org/10.5194/bg-17-1013-2020
Biogeosciences, 17, 1013–1032, 2020
https://doi.org/10.5194/bg-17-1013-2020

Research article 26 Feb 2020

Research article | 26 Feb 2020

Validation of demographic equilibrium theory against tree-size distributions and biomass density in Amazonia

Jonathan R. Moore et al.

Viewed

Total article views: 1,428 (including HTML, PDF, and XML)
HTML PDF XML Total Supplement BibTeX EndNote
1,053 353 22 1,428 214 18 17
  • HTML: 1,053
  • PDF: 353
  • XML: 22
  • Total: 1,428
  • Supplement: 214
  • BibTeX: 18
  • EndNote: 17
Views and downloads (calculated since 05 Aug 2019)
Cumulative views and downloads (calculated since 05 Aug 2019)

Viewed (geographical distribution)

Total article views: 1,237 (including HTML, PDF, and XML) Thereof 1,231 with geography defined and 6 with unknown origin.
Country # Views %
  • 1
1
 
 
 
 

Cited

Latest update: 24 Jul 2021
Download
Short summary
The distribution of tree sizes across Amazonia can be fitted very well (for both trunk diameter and tree mass) by a simple equilibrium model assuming power law growth and size-independent mortality. We find tree growth to mirror some aspects of metabolic scaling theory and that there may be a trade-off between fast-growing, short-lived and longer-lived, slow-growing ones. Our Amazon mortality-to-growth ratio is very similar to US temperate forests, hinting at a universal property for trees.
Altmetrics
Final-revised paper
Preprint